Alert archive / Minnesota / Small Craft Advisories in 2011

Small Craft Advisory 55, NWS Duluth, MN

November 6, 2011

NWS Duluth, MN issued this small craft advisory at Nov 6, 2011, 4:05 PM CST. It took effect at Nov 7, 2011, 3:29 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2011, 4:05 PM CST (22:05 UTC)
In effect from
Nov 7, 2011, 3:29 AM CST
Expired
Nov 7, 2011, 9:10 PM CST
In force
18 hr
Issued by
NWS Duluth, MN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Nov 6, 3:51 PM CST, 14 minutes earlier.

Area forecast discussion, Nov 6, 3:51 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
351 PM CST SUN NOV 6 2011

.UPDATE...

UPDATED CODING AT THE BOTTOM FOR GALE WARNING ISSUANCE.

&&

.PREV DISCUSSION... /ISSUED 317 PM CST SUN NOV 6 2011/

SHORT TERM...THROUGH MONDAY NIGHT.

DEEP LOW PRESSURE SYSTEM CENTERED IN SOUTHERN MANITOBA IS FORECAST
TO CONTINUE TO MOVE NORTHEAST TONIGHT TOWARD HUDSON BAY. LITTLE
PRECIPITATION HAS OCCURRED OVER OUR CWA...WITH A FEW LIGHT SHOWERS
OVER MAINLY NORTHERN MINNESOTA.

AS THE LOW PULLS FURTHER NORTH TONIGHT...SOME LIGHT PRECIPITATION
WILL BE POSSIBLE OVER OUR FAR NORTHWEST CWA. WE HAVE A MIX IN THIS
EVENING...THEN MOST MODELS SHOW WETBULB ZERO HEIGHTS DROPPING
QUICKLY. WE ONLY HAVE LOW END POPS THIS EVENING THEN WENT DRY.
CLEARING SHOULD CONTINUE TO SLOWLY MOVE NORTH AND EAST. THE CLEARING
HAS BEEN SLOW...BUT IT SHOULD WORK INTO OUR SOUTHWEST-SOUTH CENTRAL
ZONES OVER THE NEXT HOUR OR TWO. WE CONTINUE TO PUSH THE CLEARING
NORTH OVERNIGHT INTO ALL BUT OUR NORTHWEST ZONES. GUSTY WINDS WILL
CONTINUE TONIGHT...ESPECIALLY THIS EVENING. THE COLD FRONT STRETCHED
FROM NEAR KFGN THROUGH KDLH TO KHYR...MARKED BY FALLING TEMPS AND
SOUTHWEST WINDS BEHIND IT. WINDS WILL BE QUITE GUSTY AS THIS FRONTAL
BOUNDARY MOVES THROUGH.

A SHORTWAVE WILL BRUSH PORTIONS OF OUR FAR NORTH ON MONDAY...UNDER
THE COLDEST AIR ALOFT. WE KEPT SOME SMALL POPS FOR SNOW SHOWERS IN
KOOCHICHING/NORTHERN SAINT LOUIS COUNTIES. TEMPERATURES MONDAY WILL
RANGE FROM THE UPPER THIRTIES FAR NORTH TO MIDDLE FORTIES IN
NORTHWEST WISCONSIN.

THE MODELS CONTINUE TO OFFER DIFFERENT SOLUTIONS REGARDING THE NEXT
LOW PRESSURE SYSTEM...AND WE KEPT SMALL POPS IN OUR FAR SOUTHEAST
ZONES MONDAY NIGHT...AND WENT DRY AND COLD ELSEWHERE. ANY
PRECIPITATION THAT DOES OCCUR MONDAY NIGHT WILL BE LIGHT.

LONG TERM...TUESDAY THROUGH SATURDAY...

MDLS STILL EXHIBITING SIGNIFICANT DIFFERENCES WITH SRN BRANCH SYSTEM
FCST TO EJECT FROM SRN PLAINS TO GREAT LAKES MIDWEEK. GFS IS MOST
PROGRESSIVE...A KNOWN BIAS...WHILE EC/NAM SLOWER BUT STILL TRENDING
EAST WITH EACH SUCCESSIVE MDL CYCLE. LATEST EC HAS NOW SHIFTED THE
SIG SNOW POTENTIAL FROM TWIN PORTS VICINITY TOWARDS ERN WISC
ZONES...A NOTICEABLE SHIFT EAST.  LATEST GEM KEEPS HIGHEST THREAT OF
SIG SNOW ACROSS WRN WISC ZONES...AND PROBABLY HAS EXHIBITED THE MOST
CONSISTENT SOLUTION. HAVE TRENDED POPS DOWN AND TOWARDS EAST IN LINE
WITH BLEND OF MDL CONSENSUS. HOWEVER SPLIT STREAMS WITHIN UPPER FLOW
YIELD LOWER THAN AVERAGE CONFIDENCE BASED ON UNKNOWN DEGREE OF
PHASING BETWEEN NRN/SRN BRANCH TUESDAY NIGHT/EARLY WED. MAY NEED TO
SLOW DOWN CLEARING TREND BEHIND DEPARTING SYSTEM THURSDAY GIVEN
DEPTH OF CYCLONIC CIRCULATION SFC/ALOFT. RAPID RETURN TO WARM
ADVECTION REGIME IS ADVERTISED BY MDLS THUR NIGHT/FRIDAY. PTYP
SHOULD FAVOR FROZEN INITIALLY THUR NIGHT...THEN MIX FRIDAY ACROSS
NORTH WITH BDRY LYR WARMING.

AVIATION.../18Z TAF ISSUANCE/

MVFR CEILINGS OVER ALL TERMINALS WILL SLOWLY RISE AND SCATTER OVER
BRD AND HYR LATE THIS AFTERNOON. MVFR CEILINGS WILL CONTINUE FOR
THE NORTHERN AERODROMES THROUGH EARLY THIS EVENING. STRONG SOUTH
WINDS WILL BECOME SOUTHWESTERLY BY 21Z. MVFR CEILINGS RETURN TO
THE NORTHERN TERMINALS MID MORNING ON MONDAY WITH BRISK WESTERLY
WINDS.

&&

.POINT TEMPS/POPS...
DLH  30  42  25  41 /  10  10  10  10
INL  29  37  22  38 /  20  20  10  10
BRD  31  44  26  45 /  10  10  10  10
HYR  32  47  28  38 /  10  10  10  30
ASX  35  47  29  41 /  10  10  10  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO MIDNIGHT CST MONDAY
     NIGHT FOR LSZ121-140>148.

     GALE WARNING UNTIL 6 AM CST MONDAY FOR LSZ121-140>148.

&&

SHORT TERM...MELDE
LONG TERM....CANNON
Hazardous weather outlook, Nov 6, 3:08 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
308 PM CST SUN NOV 6 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
308 PM CST SUN NOV 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM WILL MOVE THROUGH THE UPPER MIDWEST OR WESTERN
GREAT LAKES TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. PRECIPITATION
COULD AFFECT THE NORTHLAND AS EARLY AS TUESDAY...LASTING INTO
WEDNESDAY EVENING. THIS STORM MAY SPREAD A RAIN SNOW MIX...OR
POSSIBLY JUST SNOW...ACROSS PARTS OF THE NORTHLAND...WITH FAR
EASTERN MINNESOTA AND NORTHWEST WISCONSIN HAVING THE HIGHEST
CHANCE AT RECEIVING SOME ACCUMULATING SNOW. THERE IS STILL
UNCERTAINTY REGARDING THE TIMING AND TRACK OF THIS SYSTEM...SO BE
SURE TO MONITOR THE LATEST FORECAST FROM THE NATIONAL WEATHER
SERVICE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-071130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
303 PM CST SUN NOV 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY SOUTHWEST WINDS WILL INCREASE FURTHER LATE THIS AFTERNOON
INTO THE EVENING ACROSS LAKE SUPERIOR...WITH SOME GALE FORCE GUSTS
TO 35 KNOTS POSSIBLE. SMALL CRAFT ADVISORIES REMAIN IN EFFECT. SEE
THE LATEST MARINE FORECAST AND MARINE WEATHER MESSAGE FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY SOUTHWEST WINDS AND HIGH WAVES WILL CONTINUE TO CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH MONDAY EVENING
BEFORE DECREASING ON TUESDAY. THE WIND WILL VEER TO MORE WESTERLY
LATER MONDAY INTO MONDAY NIGHT. A SMALL CRAFT ADVISORY WILL REMAIN IN
EFFECT UNTIL MONDAY EVENING. SEE THE LATEST NEARSHORE MARINE
FORECAST FOR ADDITIONAL INFORMATION.

WINDS WILL INCREASE ONCE AGAIN ON TUESDAY NIGHT AND CONTINUE INTO
THURSDAY. WITH NORTH TO NORTHEAST WINDS...THE STRONGEST WINDS AND
HIGHEST WAVES WOULD BE ON THE SOUTH SHORE OF LAKE SUPERIOR. SMALL
CRAFT ADVISORIES MAY AGAIN BE NEEDED.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 4:05 PM CSTGale WarningDLH23 hr

Nearby

Small Craft Advisories in Minnesota, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.